Indian Journal of Dermatology
E-IJD CASE REPORT
Year
: 2016  |  Volume : 61  |  Issue : 2  |  Page : 235-

Acute generalized exanthematous pustulosis induced by fexofenadine


Tanvi Gupta, Vijay K Garg, Rashmi Sarkar, Anjali Madan 
 Department of Dermatology and Venereology, Maulana Azad Medical College and Associated Hospitals, New Delhi, India

Correspondence Address:
Rashmi Sarkar
Department of Dermatology and Venereology, Maulana Azad Medical College and Associated Hospitals, Bahadur Shah Zafar Marg, New Delhi - 110 002
India

Acute generalized exanthematous pustulosis (AGEP) is a skin eruption, frequently drug induced and characterized by the acute development of multiple sterile minute pustules on an erythematous base. There is no case of fexofenadine-induced AGEP in literature (PubMed search). A 40-year-old female presented to us with fever and sudden onset development of multiple discrete to coalescent 1–2 mm nonfollicular pustules on an erythematous base present mainly on her trunk and upper extremities for past 2 days. She had a history of use of fexofenadine 180 mg OD for rhinitis for 2 days. Gram's stain showed no organism and pus culture showed no growth. Histopathological examination revealed subcorneal pustules with epidermal spongiosis. Scattered neutrophils and eosinophils were noted in the dermis. During this period, she took fexofenadine 180 mg unknowingly once following which she developed similar episode within 24–48 h. After withdrawal of the drug, the lesions subsided with scaling in 8–10 days. To the best of our knowledge, this is the first reported case of AGEP induced by fexofenadine. Recognition of such a rare entity is important given the frequent usage of fexofenadine for allergic disorders.


How to cite this article:
Gupta T, Garg VK, Sarkar R, Madan A. Acute generalized exanthematous pustulosis induced by fexofenadine.Indian J Dermatol 2016;61:235-235


How to cite this URL:
Gupta T, Garg VK, Sarkar R, Madan A. Acute generalized exanthematous pustulosis induced by fexofenadine. Indian J Dermatol [serial online] 2016 [cited 2021 Dec 9 ];61:235-235
Available from: https://www.e-ijd.org/article.asp?issn=0019-5154;year=2016;volume=61;issue=2;spage=235;epage=235;aulast=Gupta;type=0